Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 93, NWS Tallahassee, FL

July 8, 20065 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jul 8, 2006, 3:24 PM EDT for 5 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2006, 3:24 PM EDT (19:24 UTC)
Expired
Jul 8, 2006, 8:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL

The radar

The Tallahassee radar (KTLH), 16 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 081924
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT SAT JUL 8 2006

...A RED FLAG WARNING IS IN EFFECT FOR THE REST OF THIS AFTERNOON
AND EARLY EVENING FOR JACKSON...GADSDEN...LEON...JEFFERSON AND
MADISON COUNTIES IN NORTH FLORIDA DUE TO LONG DURATIONS OF
RELATIVE HUMIDITIES BELOW CRITICAL VALUES...

...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING
FOR THE INLAND FLORIDA PANHANDLE COUNTIES AND BIG BEND COUNTIES
AWAY FROM IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW CRITICAL VALUES...

.IN THE WAKE OF A COLD FRONT SAGGING SOUTH ACROSS THE CENTRAL GULF
OF MEXICO...SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHEASTERN
UNITED STATES THROUGH THE REST OF THE WEEKEND. DRIER AIR BEHIND
THIS FRONT COMBINED WITH TEMPERATURES OF 90 TO 95 DEGREES WILL
RESULT IN A LONG DURATION OF RELATIVE HUMIDITIES BELOW CRITICAL
VALUES THE REST OF THIS AFTERNOON AND EARLY EVENING FOR THE INLAND
MOST FLORIDA BIG BEND AND JACKSON COUNTY IN THE PANHANDLE. ON
SUNDAY AFTERNOON AND EVENING...RED FLAG CONDITIONS WILL SPREAD TO
ALL OF THE INLAND PANHANDLE AS MOST OF THE BIG BEND AWAY FROM THE
IMMEDIATE COAST.

FLZ011-016>019-090000-
/O.UPG.KTAE.FW.A.0076.060709T1700Z-060710T0000Z/
/O.NEW.KTAE.FW.W.0094.060709T1700Z-060710T0100Z/
/O.NEW.KTAE.FW.W.0093.060708T1924Z-060709T0000Z/
JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-
224 PM CDT SAT JUL 8 2006 /324 PM EDT SAT JUL 8 2006/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 9 PM
EDT /8 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG
WARNING IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 9 PM EDT /8 PM
CDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007-009-010-013-026>029-091200-
/O.UPG.KTAE.FW.A.0076.060709T1700Z-060710T0000Z/
/O.NEW.KTAE.FW.W.0094.060709T1700Z-060710T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-CALHOUN-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-
224 PM CDT SAT JUL 8 2006 /324 PM EDT SAT JUL 8 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 9 PM
EDT /8 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 9 PM
EDT /8 PM CDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
1 follow-up statement
000 
WWUS82 KTAE 090018
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT SAT JUL 8 2006

...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING
FOR THE INLAND FLORIDA PANHANDLE COUNTIES AND BIG BEND COUNTIES
AWAY FROM IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW CRITICAL VALUES...

.DISCUSSION...AS DRIER AIR CONTINUES TO FILTER INTO THE AREA
TONIGHT AND SUNDAY...BY SUNDAY AFTERNOON AND EVENING THE
COMBINATION OF DRY AIR AND STRONG HEATING WILL RESULT IN RED FLAG
CONDITIONS DEVELOPING ACROSS ALL OF THE INLAND PANHANDLE AND MOST OF
THE BIG BEND AWAY FROM THE IMMEDIATE COAST.

FLZ011-016>019-090830-
/O.EXP.KTAE.FW.W.0093.000000T0000Z-060709T0000Z/
/O.CON.KTAE.FW.W.0094.060709T1700Z-060710T0100Z/
JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-
718 PM CDT SAT JUL 8 2006 /818 PM EDT SAT JUL 8 2006/

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 9 PM EDT /8 PM CDT/ SUNDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING FOR
JACKSON...GADSDEN... LEON...JEFFERSON AND MADISON COUNTIES IN
NORTH FLORIDA...

. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 9 PM EDT /8 PM CDT/ SUNDAY...DUE TO LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW CRITICAL VALUES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR ON SUNDAY AFTERNOON DUE TO LONG DURATIONS OF 
RELATIVE HUMIDITY BELOW 35 PERCENT.

$$

FLZ007-009-010-013-026>029-090830-
/O.CON.KTAE.FW.W.0094.060709T1700Z-060710T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-CALHOUN-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-
718 PM CDT SAT JUL 8 2006 /818 PM EDT SAT JUL 8 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 9 PM EDT /8 PM CDT/ SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO
9 PM EDT /8 PM CDT/ SUNDAY...DUE TO LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW CRITICAL VALUES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR ON SUNDAY AFTERNOON DUE TO LONG DURATIONS OF 
RELATIVE HUMIDITY BELOW 35 PERCENT.

$$

DUVAL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:58 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 8, 2:58 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT SAT JUL 8 2006

.SYNOPSIS...THE LONG WAVE PATTERN SHOWS THAT THE WESTERLIES HAVE
RETREATED TO THE NRN TIER OF STATES AND SRN CANADA. A CUTOFF LOW IS
SPINNING NEAR THE VA/NC BORDER. A LARGE RIDGE IS CENTERED OVER THE
CENTRAL AND SRN PLAINS. AT THE SURFACE, A WAVY STATIONARY FRONT
EXTENDS ACROSS CENTRAL FL AND THE NRN GULF. MUCH DRIER AIR HAS
FILTERED INTO THE DEEP SE BEHIND THIS FRONT IN NE FLOW AROUND A
RIDGE CENTERED OVER THE NE AND MID ATLANTIC STATES.

&&

.SHORT TERM...TONIGHT THROUGH MON NIGHT.
THE DRY AIR IN PLACE AND GOOD RADIATIONAL COOLING CONDITIONS WILL
ALLOW TEMPS TO DROP WELL BELOW CLIMO TONIGHT, INTO THE LOWER 60S
ACROSS MANY INLAND LOCATIONS. WE ARE FORECASTING 62 FOR THE TLH
AIRPORT, JUST 2 DEGREES SHY OF THE RECORD LOW OF 60. WE ARE ALSO
FORECASTING JUST ONE DEGREE ABOVE THE RECORD AT AAF (67). BOTH
RECORDS WERE SET IN 1972. LOW TO MID LEVEL WINDS WILL BE NELY ON SUN
AND THE PW WILL REMAIN BELOW CLIMO, SO WE ARE FORECASTING ANOTHER
DRY DAY. WILL INCLUDE A 20 POP FOR MON FOR THE SE BIG BEND AS LOW TO
MID LEVEL WINDS VEER AROUND TO THE ESE. THE TRADE OFF FOR THE DRY
AIR IS AFTERNOON HEAT. MOST INLAND AREAS WILL SEE MID 90S BOTH DAYS,
BUT THIS IS ONLY SLIGHTLY ABOVE NORMAL FOR JULY.

.LONG TERM...TUE THROUGH SAT.
EARLY NEXT WEEK...THE BERMUDA RIDGE IS WELL ESTABLISHED WITH AN
INCREASING EAST FLOW. MOISTURE LEVELS WILL GRADUALLY INCREASE...&
WITH THE AFTERNOON SEA BREEZE FORMATION...ISOLATED TO SCATTERED
CONVECTION WILL AGAIN BE POSSIBLE...MAINLY OVER N FL. PRECIP WATER
VALUES REBOUND BACK TO AROUND 1.5 INCHES...WHILE THE ATMOSPHERE
GRADUALLY BECOMES MORE UNSTABLE THROUGH MID-WEEK. OVERALL UPPER
LEVEL RIDGING DOES HOLD OVER THE SE U.S & THE CWA...SO COVERAGE WILL
BE HELD DOWN SOMEWHAT. NOT MUCH IN THE TROPICS ALSO...EXCEPT A
POSSIBLE WEAK WAVE THAT COULD AFFECT FL & THAT WOULD HAVE TO BE
MONITORED BY MID-WEEK. NO SIGNIFICANT FRONTAL SYSTEMS MAKE IT TO THE
SE U.S. IN THE LONG RANGE MODELS. TEMPS APPEAR TO BE AROUND NORMALS
THROUGH THE PERIOD.

&&

.MARINE...WINDS CONTINUE OUT OF THE E 10 TO 15 KT TODAY ACROSS THE
COASTAL WATERS. THIS IS A BIT TOO FAST TO ALLOW THE SEA BREEZE TO
REALLY GET GOING, ALTHOUGH WE COULD SEE SOME VEERING ALONG THE COAST
OF THE WRN LEG LATE IN THE DAY. CONDITIONS WILL BE DIURNAL IN NATURE
FOR THE NEXT SEVERAL DAYS WITH E TO NE WINDS AT NIGHT AND IN THE
MORNING HOURS...SHIFTING TO ONSHORE NEAR THE COAST IN THE AFTERNOON
SEA BREEZE. WINDS AND SEAS WILL REMAIN BELOW CAUTION CRITERIA.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. A
FEW SPOTS BRIEFLY DIPPED TO MVFR VSBY THIS MORNING AND THIS WILL BE
POSSIBLE ONCE AGAIN SUN MORNING FOR THE INLAND TERMINALS.

&&

.FIRE WEATHER...THE RH AT MAI DIPPED TO 29 PERCENT AS OF 18Z, SO WE
WILL NEED TO PUT OUT A LATE RFW FOR THE FL COUNTIES BORDERING GA FOR
THE REST OF THIS AFTERNOON. WE WILL ALSO BE UPGRADING MOST OF THE
WATCH AREA TO A WARNING FOR SUN, EXCEPT DIXIE COUNTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  62 94 66 94 / 00 00 00 10
PANAMA CITY  70 91 72 91 / 00 00 00 05
DOTHAN       64 93 70 94 / 00 05 00 05
ALBANY       63 93 67 94 / 00 00 00 10
VALDOSTA     62 93 65 94 / 00 00 00 10
CROSS CITY   63 91 67 92 / 00 05 00 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL SUNSET TODAY FOR FLZ11-16>19.
     RED FLAG WARNING FOR SUN AFTERNOON ALL BUT FLZ12-14-15-34.

&&

AVIATION...BLOCK
LONG TERM DISCUSSION...MCT
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 8, 5:49 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 AM EDT SAT JUL 8 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-091000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
449 AM CDT SAT JUL 8 2006 /549 AM EDT SAT JUL 8 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. AN ISOLATED SHOWER OR
THUNDERSTORM WILL BE POSSIBLE ALONG THE COASTAL AREAS OF THE
FLORIDA EASTERN PANHANDLE THIS MORNING...BUT THE OVERALL COVERAGE
AND RAIN AMOUNTS WILL BE LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SURFACE HIGH PRESSURE IS EXPECTED TO BUILD IN OVER THE AREA THIS
WEEKEND...AND BRING DRIER CONDITIONS AND LOWER TEMPERATURES. WITH
THE DRIER CONDITIONS...SOME POSSIBLE ENHANCEMENT OF WILD FIRES
WILL BE POSSIBLE. ALSO...THERE WILL BE A SMALL CHANCE OF AN AFTERNOON
TO EARLY EVENING SHOWER OR THUNDERSTORM...SUNDAY AND INTO NEXT
WEEK...AND MAINLY OVER NORTH FLORIDA...WITH ANY SEA BREEZE
FORMATION. NEXT WEEK...MOISTURE AND HOTTER TEMPERATURES AGAIN
WILL RETURN TO THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

7-TREXLER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:46 AM EDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more11 hr
Jul 8, 3:24 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Gadsden, Gulf, Holmes and 9 more30 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.